New Mexico, 2006

Damaging Wind in New Mexico, June 24, 2006

June 24, 2006 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 24, 1:20 PM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 24, 1:20 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT JUN 24 2006

.DISCUSSION...PLACEMENT OF POPS AGAIN THE MAIN FOCUS AS ACTIVE WX
PATTERN TO CONTINUE ACROSS NM INTO NEXT WEEK.

THUNDERSTORMS ALREADY BECAME SEVERE OVER EAST SLOPES OF THE SANGRES
THIS AFTERNOON WHERE MOIST LOW LEVEL UPSLOPE FLOW MEETS NW FLOW
ALOFT.  THIS WEAK TO MODERATE SHEAR IS PRESENT ACROSS MUCH OF NE NM.
IN ADDITION TO OROGRAPHIC LIFTING...OUTFLOW BOUNDARY FROM LAST
NIGHTS CENTRAL HIGH PLAINS STORMS IS DRAPED ACROSS THE NORTHEAST.
THIS BOUNDARY SHOULD BE THE FOCAL POINT FOR STORMS EARLY THIS
EVENING...SOME OF WHICH COULD BE SEVERE.  WHILE INDIVIDUAL STORMS
WILL MOVE SOUTH OR SE...BEST AREA OF STRONG TO SEVERE STORMS WILL
THEN SHIFT SE INTO EC NM PLAINS DURING THE LATTER HALF OF THE
EVENING.  ANTICIPATE A SEVERE THUNDERSTORM WATCH FOR DAMAGING
WINDS/LARGE HAIL ACROSS PARTS OF THIS AREA BEFORE NORMAL AFTERNOON
ZONE ISSUANCE TIME...SO ZONES MAY BE ISSUED EARLIER THAN USUAL.

MEANWHILE TO THE WEST...ISOLATED STORMS DEVELOPING NOW SHOULD
PERSIST THROUGH AT LEAST MID EVENING.  BEST CHANCE IS ACROSS
SOUTHERN AREAS FROM THE SACS TO THE GILA.  STORMS THERE WILL MOVE
SOUTHWEST.  FINALLY FROM ABQ NWWD...STORMS SHOULD BE DRY IN NATURE
AS LOW LEVEL DEW POINTS HAVE ALREADY DROPPED IN MOST AREAS.
POTENTIAL FOR GUSTY MICROBURST WINDS EXISTS IN THOSE AREAS FOR A
SHORT TIME THIS EVENING.

THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL PRODUCE A
STRONG PUSH THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT.
THE STRONGEST WINDS SHOULD BE AFTER MIDNIGHT INTO EARLY SUNDAY
MORNING WITH 25-35 GUSTS TO 45 MPH POSSIBLE.  HOWEVER IF WINDS BUST
THROUGH WITH APPRECIABLE FORCE EARLY THIS EVENING...THERE WOULD BE A
BETTER CHANCE FOR STORMS TO FIRE UP OVER THE WEST MESA.  WILL
MONITOR.

WITH MOISTURE SURGE WESTWARD OVERNIGHT...THE CONTINENTAL DIVIDE
SHOULD BECOME MORE FAVORED FOR THUNDERSTORMS SUNDAY AFTERNOON. IN
THE EAST...A STRONG COLD FRONT WILL PUSH ACROSS THE PLAINS PRODUCING
SCATTERED TO NUMEROUS STORMS. ANOTHER PUSH OF EAST CANYON WINDS LATE
SUNDAY COULD INTERACT WITH STORMS OVER THE DIVIDE TO GIVE ABQ METRO
A SHOT AT RAIN. HOWEVER...IF WINDS GET TOO STRONG...IN THE 25-35 MPH
RANGE...MOST OF THE RAIN WILL BE SHUT OFF IN THE RIO GRANDE VALLEY.

TENDED TO NARROW THE DIURNAL TEMP RANGE FROM GUIDANCE OFFERINGS IN
THIS WETTER PATTERN WITH COOLER DAYS AND SLIGHTLY MILDER NIGHTS
EXPECTED.

INDICATIONS ARE THAT SHORT WAVE TROUGHS WILL TUMBLE DOWN THE EAST
SIDE OF THE PERSISTENT ARIZONA UPPER HIGH FOR MUCH OF NEXT WEEK.
USED FAIRLY BROAD BRUSH TO PAINT ISOLATED TO SCATTERED CATEGORY POPS
OVER THE ENTIRE AREA...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  94  63  88 /   5   5  10  20
GALLUP..........................  48  90  53  83 /   5   5  10  10
GRANTS..........................  53  88  56  80 /  10  10  20  20
GLENWOOD........................  57  93  60  90 /  30  30  30  30
CHAMA...........................  41  76  44  74 /  10  30  30  30
LOS ALAMOS......................  55  79  50  74 /  20  30  40  30
RED RIVER.......................  42  69  42  65 /  40  60  50  30
TAOS............................  53  79  48  74 /  40  50  50  30
SANTA FE........................  54  80  52  74 /  30  40  50  30
SANTA FE AIRPORT................  57  83  55  76 /  20  30  50  30
ESPANOLA........................  57  85  52  79 /  20  30  40  30
ALBUQUERQUE HEIGHTS.............  66  88  64  81 /  10  20  40  30
ALBUQUERQUE VALLEY..............  63  89  62  83 /  10  20  40  30
ALBUQUERQUE FOOTHILLS...........  62  86  61  80 /  20  20  50  30
ALBUQUERQUE WEST MESA...........  62  90  62  80 /  10  20  40  30
SOCORRO.........................  61  89  62  84 /  20  20  40  30
SANDIA PARK/CEDAR CREST.........  58  78  56  73 /  30  30  60  40
MORIARTY/ESTANCIA...............  51  82  54  75 /  30  30  60  40
CARRIZOZO.......................  56  85  57  80 /  20  20  50  30
RUIDOSO.........................  53  77  49  71 /  20  40  60  40
RATON...........................  53  75  49  72 /  50  50  40  30
LAS VEGAS.......................  51  74  47  70 /  40  50  50  30
ROY.............................  55  74  53  72 /  50  50  40  20
CLAYTON.........................  58  75  55  77 /  60  40  30  20
SANTA ROSA......................  60  81  58  79 /  40  40  40  30
TUCUMCARI.......................  61  82  58  81 /  60  30  30  20
FORT SUMNER.....................  63  83  63  81 /  40  30  50  30
CLOVIS..........................  62  81  60  80 /  40  30  40  20
PORTALES........................  62  83  61  80 /  40  20  40  20
ROSWELL.........................  66  88  65  84 /  10  20  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 24, 5:00 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 24 2006

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
NORTHEAST...EAST CENTRAL AND PORTIONS OF CENTRAL NEW MEXICO NEAR AND
EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL
DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES
MAY STILL CREATE SOME FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING
NEAR AND EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA.

43

In the hours before

Special weather statement, Jun 24, 2:40 PM MST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT SAT JUN 24 2006

NMZ004-005-242215-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-

...STRONG THUNDERSTORMS MOVING OVER EASTERN TAOS...SOUTHWEST
COLFAX...AND WESTERN MORA COUNTIES...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BLACK LAKE...ANGEL
FIRE...AND BETWEEN MORA AND LEDOUX.  MOVEMENT OF THE ACTIVITY WAS
GENERALLY TO THE SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANGEL FIRE...EL
TURQUILLO...GUADALUPITA...LUCEROS AND OJO FELIZ.

MOTORISTS CAN EXPECT BRIEF...BUT MODERATE TO HEAVY RAINS AND PONDING
OF WATER ON THE HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
Special weather statement, Jun 24, 2:58 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT SAT JUN 24 2006

NMZ013-242230-
QUAY COUNTY-

...STRONG THUNDERSTORM MOVING SOUTH OVER QUAY COUNTY...

AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR NARA VISA. MOVEMENT WAS
SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NARA VISA...AND RURAL
NORTHEASTERN QUAY COUNTY.

MOTORISTS CAN EXPECT BRIEF MODERATE TO HEAVY RAINS...AND PONDING OF
WATER ON U.S. HIGHWAY 54 AS THIS STORM MOVES THROUGH THE AREA.
Special weather statement, Jun 24, 3:16 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT SAT JUN 24 2006

NMZ004-005-242245-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-

...STRONG THUNDERSTORMS MOVING SOUTH TO SOUTHWEST OVER MORA AND
NORTHERN SAN MIGUEL COUNTIES...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTH OF
VALMORA AND NEAR RAINSVILLE. MOVEMENT OF THE STORMS WAS SOUTHWEST AT
20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUENA VISTA...
GOLONDRINAS...LA CUEVA...LUCEROS...OJO FELIZ AND RAINSVILLE.

MOTORISTS CAN EXPECT BRIEF...BUT MODERATE TO HEAVY RAINS AND PONDING
OF WATER ON HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA.
Local storm report, Jun 24, 3:46 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             LAS VEGAS               35.60N 105.22W
06/24/2006  E0.88 INCH       SAN MIGUEL         NM   STORM CHASER

            STREET FLOODING

&&

DS

The radar

The Cannon AFB radar (KFDX), 121 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Miguel

When
June 24, 4:40 PM MST
Where
San Miguel County, 12 mi NE of Trementina
Measured
51 kt (59 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.583, -104.267

Heavy rain and pea size hail also reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510852.